MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56177
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code:dqx wire, guide, catheter.Occupation: lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown number of procedures involving femoral access, the coating became sticky and has come off of an unknown number of roadrunner uniglide hydrophilic wire guides.Other manufacturer's devices, such as balloons, were reportedly used during the procedures.The wires were not altered prior to use and kinking was not noted.Powdered gloves were worn and the devices were hydrated with heparinized saline.Per the user, the wires would not activate appropriately.A section of the device did not remain inside any patient¿s body.The patients did not require any additional procedures due to this occurrence.According to the initial reporter, the patients did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during an unknown number of procedures involving femoral access, the coating became sticky and has come off of an unknown number of roadrunner uniglide hydrophilic wire guides.Other manufacturer's devices, such as balloons, were reportedly used during the procedures.The wires were not altered prior to use and kinking was not noted.Powdered gloves were worn and the devices were hydrated with heparinized saline.Per the user, the wires would not activate appropriately.A section of the device did not remain inside any patient¿s body.The patients did not require any additional procedures due to this occurrence.According to the initial reporter, the patients did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.There was one failure related non-conformance recorded during the production of this lot, however these units were identified during cook¿s quality control checks and scrapped accordingly from the batch.There was one other complaint received on this lot, however it was reported from the same facility and user ((b)(4).).Given this information, the evidence indicates the product was made to specifications.No gaps were discovered in the quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline into the luer lock hub end of the dispenser inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating remove the hydrophilic wire guide from it¿s dispenser by gently withdrawing the wire¿s tip if the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.¿ based on the information provided and no product returned, investigation has concluded that a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9943164
Report Number1820334-2020-00786
Device Sequence Number16374303
Product Code DQX
UDI-Device Identifier00827002561779
UDI-Public(01)00827002561779(17)230106(10)10207194
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56177
Device Catalogue NumberHPWAS-35-180
Device Lot Number10207194
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer08/10/2020
05/05/2021
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date08/19/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1